MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W07040080
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Photographic images analysis summary: the evercross dilatation catheter was not received for evaluation.No ancillary devices from the procedure were received for evaluation.However, three photographic images were received.The first image is of the proximal balloon bond of the evercross dilatation catheter.Just distal of the proximal balloon cone is a radial tear.No balloon chamber inner guidewire is present in the photograph.The second image is of the balloon chamber inner guidewire lumen.Both radiopaque marker bands are present in the photograph.Due to the quality and clarity of the image it is not possible to determine if the dilatation catheter distal tip is present on the photographed balloon chamber inner guidewire lumen.No presence of the distal balloon bond is visible on the inner guidewire lumen.The third image is of the proximal segment and the inner guidewire lumen segment recovered.The two radiopaque marker bands are accounted for.A majority of the balloon chamber material is not accounted for.Due to the absence of the distal balloon bond on the inner guidewire lumen segment the distal tip of the dilatation catheter is not accounted for.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use an evercross balloon dilation catheter to treat an av fistula clot in the right arm.The device was reported to have been prepped as per ifu.There was no damage noted to the packaging or to the device upon removal from the tray.No embolic protection was used.No resistance was encountered advancing the device and the device did not pass through a previously deployed stent.The vessel diameter was reported to be 7mm.Post balloon inflation difficulties were experienced during removal.The balloon catheter and tip were reported to have detached at the catheter shaft inside the balloon.These were snared and removed, using 2 x gooseneck snares - a 10mm loop and a 25mm loop.However, a portion of the balloon remained in the patient & it was reported that the fistula flow was not fully restored.The decision was then made to hold pressure and occlude the fistula completely.
 
Additional Manufacturer Narrative
Product analysis:the evercross dilatation catheter was received for evaluation no ancillary devices from the procedure were included.Approximately 20mm of the proximal balloon chamber of the 40mm balloon was returned.The balloon chamber material exhibited both longitudinal and radial tearing.The damage to the returned device was consistent with the damage to the dilatation catheter exhibited in the photographs received.The inner guidewire lumen captured in the photographs was not returned.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7761257
Report Number2183870-2018-00411
Device Sequence Number1280524
Product Code LIT
UDI-Device Identifier00821684061831
UDI-Public00821684061831
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2021
Device Catalogue NumberAB35W07040080
Device Lot NumberA647989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/08/2018
08/08/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date09/04/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR